Alert archive / Louisiana / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 5, 2024, 11:20 AM CST for Avoyelles Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2024, 11:20 AM CST (17:20 UTC)
- Expired
- Nov 5, 2024, 12:15 PM CST
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 92 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
The text
As transmitted.
341
WUUS54 KLCH 051720
SVRLCH
LAC009-051815-
/O.NEW.KLCH.SV.W.0252.241105T1720Z-241105T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1120 AM CST Tue Nov 5 2024
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Avoyelles Parish in central Louisiana...
* Until 1215 PM CST.
* At 1120 AM CST, a severe thunderstorm was located near Echo, or
near Marksville, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marksville, Effie, Hessmer, and Brouillette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
3127 9199 3122 9199 3125 9196 3123 9194
3124 9192 3127 9195 3129 9193 3128 9187
3106 9211 3102 9222 3117 9223 3134 9209
3133 9208 3134 9203
TIME...MOT...LOC 1720Z 211DEG 9KT 3112 9217
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Calhoun3 follow-up statements
242
WWUS54 KLCH 051747
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1147 AM CST Tue Nov 5 2024
LAC009-051815-
/O.CON.KLCH.SV.W.0252.000000T0000Z-241105T1815Z/
Avoyelles LA-
1147 AM CST Tue Nov 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHWESTERN AVOYELLES PARISH...
At 1147 AM CST, a severe thunderstorm was located over Brouillette,
or near Effie, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marksville, Effie, and Brouillette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
3127 9199 3122 9199 3125 9196 3123 9194
3124 9192 3127 9195 3129 9193 3128 9187
3106 9211 3121 9218 3134 9209 3133 9208
3134 9203
TIME...MOT...LOC 1747Z 219DEG 13KT 3123 9204
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Calhoun965
WWUS54 KLCH 051759
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1159 AM CST Tue Nov 5 2024
LAC009-051815-
/O.CON.KLCH.SV.W.0252.000000T0000Z-241105T1815Z/
Avoyelles LA-
1159 AM CST Tue Nov 5 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTH CENTRAL AVOYELLES PARISH...
At 1159 AM CST, a severe thunderstorm was located near Brouillette,
or 8 miles east of Effie, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brouillette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
3127 9199 3122 9199 3125 9196 3123 9194
3124 9192 3127 9195 3129 9193 3128 9187
3115 9202 3125 9209 3134 9209 3133 9208
3134 9203
TIME...MOT...LOC 1759Z 211DEG 9KT 3126 9202
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Calhoun781
WWUS54 KLCH 051811
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1211 PM CST Tue Nov 5 2024
LAC009-051821-
/O.EXP.KLCH.SV.W.0252.000000T0000Z-241105T1815Z/
Avoyelles LA-
1211 PM CST Tue Nov 5 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL AVOYELLES PARISH
WILL EXPIRE AT 1215 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
3127 9199 3122 9199 3125 9196 3123 9194
3124 9192 3127 9195 3129 9193 3128 9187
3115 9202 3125 9209 3134 9209 3133 9208
3134 9203
TIME...MOT...LOC 1811Z 211DEG 9KT 3128 9200
$$
CalhounWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:12 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 5, 11:12 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1112 AM CST Tue Nov 5 2024 ...New UPDATE, AVIATION... .UPDATE... Radar showing scattered to numerous showers and thunderstorms, with several tornado and severe thunderstorm warnings issued this morning across Central and South Central Louisiana. SPC recently upgraded this area to a Slight Risk of severe thunderstorms due to increased chances of damaging winds and tornadoes, and a watch may be possible. The severe threat likely continue for the next few hours until the main line across the Sabine River moves further east across Central and South Central Louisiana. Conditions expected to improve later this evening and overnight. 08/DML && .SHORT TERM... (Today through Thursday night) Issued at 300 AM CST Tue Nov 5 2024 Tuesday morning surface analysis shows high pressure ridging into the area from the NE, while a cold front is draped from NErn Missouri across the Ark-La-Tex region. Regional radar shows a line of showers and thunderstorms ongoing ahead of this boundary across central/east TX, while closer to home light shower activity is streaming north out of the Gulf. Now through roughly 18Z, the cold front will continue to march towards, and into, the forecast area. An upper level shortwave driving the front eastward will eventually eject NEwrd later this morning, before becoming absorbed in the larger scale trough over the Midwest. This will cause the front to slow down and stall through the later half of the day, as upper level support wanes. In addition, the shortwave ejecting NE will reduce support for showers and storms along the front. Therefore, this morning will bring our best chances of rain as the boundary moves into the area, particularly across SE TX, before convection becomes much less organized by the afternoon hours. SPC has outlined a Marginal Risk (level 1 of 5) for severe weather across all our SE TX counties as well as most of our LA parishes, excluding lower Acadiana. The risk for severe storms will be best through the morning, with the greatest risk being damaging winds. In addition, WPC has outlined nearly the same region in a Marginal Risk (level 1 of 4) for Excessive Rainfall today, with rainfall amounts also expected to be highest through the morning hours. This afternoon into tonight as upper level support diminishes and the front stalls overhead convection will become isolated to scattered in nature. West of the front, slightly cooler temps are likely overnight and tomorrow, with overnight lows in the low to mid 60s and daytime highs in the upper 70s to low 80s expected. East of the front, onshore flow will keep warm and humid conditions in place, with overnight lows in the low to mid 70s and daytime highs in the mid to upper 80s. The stalled boundary will gradually transition to a warm front overhead tomorrow, before sliding back west tomorrow evening through early Thursday. This will bring warm and humid conditions back area-wide, with highs on Thurs in the low to mid 80s. In addition, as the boundary retreats it will bring an end to any lingering shower activity, with only minimal rain chances expected across SE TX on Thurs and dry conditions elsewhere. 17 && .LONG TERM... (Friday through Tuesday) Issued at 300 AM CST Tue Nov 5 2024 Unfortunately, the long term forecast is of low confidence as a number of different scenarios showing up on the deterministic and ensemble guidance. The main players are a strong upper level low and trough moving east over the southwestern states and Tropical Cyclone Rafael in the Gulf of Mexico. By the start of the long term, Rafael is expected to be a Hurricane over the east-central Gulf of Mexico. According to the official track from NHC, Rafael will be slowing and moving west-northwest across the central Gulf of Mexico. Ultimately the movement and strength of the upper level trough will likely affect Rafael, as a stronger, deeper, and faster moving trough will produce strong southwest shear, along with drier air over the northern Gulf of Mexico, this will tend to weaken Rafael if it heads toward the northern Gulf of Mexico over the weekend. An unseasonably warm and humid air mass will likely be over the forecast area on Friday. Question will be over the weekend if the upper level trough can push a Pacific type cold front into or through the forecast area. Of the global models, GFS brings the front through on Saturday, while the ECMWF holds the front back to the west. Due to this, there is a large spread in temperatures and rain chances. This is especially seen in the overnight lows with around a 20F plus degree difference between the 75th and 25th percentile of the whisker plot for overnight lows starting Saturday night. Until better agreement can come about, will go with the NBM deterministic values that are just a tad below the mean of the plot. 07/Rua && .AVIATION... (18Z TAFS) Intermittent SHRA/TSRA expected for AEX/LCH/LFT/ARA this afternoon, intermittently affected these terminals. Main line of SHRA along the front near the Sabine River expected to move east this afternoon. Lingering SHRA this evening and overnight, along with MVFR ceilings at all sites, expected to continue through the remainder of the forecast period. 08/DML && .MARINE... Issued at 300 AM CST Tue Nov 5 2024 Elevated southerly winds will gradually diminish today as a cold front moves into the region and allows the pressure gradient to relax. Small Craft Advisories continue across all Gulf zones this morning, and will gradually drop off by noon as a result. Tonight through the later half of the week, light to moderate winds continue. Tropical Storm Rafael across the Western Caribbean Sea is expected to move northwest and enter the Southeast Gulf of Mexico later this week through the weekend, which will likely bring some increased seas and possibly gusty winds to the Gulf zones later in the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 83 64 78 64 / 70 70 50 20 LCH 84 68 82 69 / 50 40 20 10 LFT 85 72 85 70 / 40 30 20 10 BPT 84 67 83 70 / 60 40 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...Small Craft Advisory until noon CST today for GMZ470-472-475. && SHORT TERM...08 LONG TERM....08 AVIATION...08
In the hours before
Local storm report, Nov 5, 9:19 AM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
919 AM CST Tue Nov 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Tstm Wnd Dmg 2 WSW Basile 30.48N 92.62W
11/05/2024 Evangeline LA Emergency Mngr
*** 2 INJ ***
Report of a possible tornado along US 190
west of Basile. Photos indicate significant
damage to a business.
&&
25Special weather statement, Nov 5, 9:40 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
940 AM CST Tue Nov 5 2024
LAZ044-143-152-243-252-051615-
Upper Vermilion LA-Southern Acadia LA-Lower Vermilion LA-
Lafayette LA-Northern Acadia LA-
940 AM CST Tue Nov 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAFAYETTE...
SOUTHEASTERN ACADIA AND NORTHEASTERN VERMILION PARISHES THROUGH 1015
AM CST...
At 940 AM CST, Doppler radar was tracking a strong thunderstorm near
Wright, or near Kaplan, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rayne, Kaplan, Maurice, Meaux, Wright, Lyons Point, Indian Bayou, and
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2990 9240 2999 9246 3025 9228 3007 9205
TIME...MOT...LOC 1540Z 216DEG 16KT 2997 9238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Nov 5, 11:00 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1100 AM CST Tue Nov 5 2024
LAZ028-029-032-051730-
Avoyelles LA-Evangeline LA-Rapides LA-
1100 AM CST Tue Nov 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES...NORTH
CENTRAL EVANGELINE AND NORTHWESTERN AVOYELLES PARISHES THROUGH 1130
AM CST...
At 1100 AM CST, Doppler radar was tracking a strong thunderstorm over
Cheneyville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Bunkie, Cheneyville, Effie, Mansura, Hessmer, and Echo.
This includes Interstate 49 between mile markers 52 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 9231 3097 9237 3128 9215 3108 9193
TIME...MOT...LOC 1700Z 224DEG 23KT 3098 9227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:35 AM CST | Tornado Warning | LCH | Evangeline | 55 min |
| Nov 5, 8:52 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 21 min |
| Nov 5, 9:26 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 15 min |
| Nov 5, 9:40 AM CST | Special Weather Statement | LCH | Lafayette | 35 min |
| Nov 5, 9:41 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 34 min |
| Nov 5, 9:48 AM CST | Tornado Warning | LCH | Acadia, Lafayette | 12 min |
| Nov 5, 9:52 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 8 min |
| Nov 5, 9:57 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Saint Landry | 33 min |
| Nov 5, 10:01 AM CST | Tornado Warning | LCH | Evangeline | 29 min |
| Nov 5, 10:13 AM CST | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 18 min |
| Nov 5, 10:15 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 31 min |
| Nov 5, 10:27 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 35 min |
| Nov 5, 11:00 AM CST | Special Weather Statement | LCH | Avoyelles | 30 min |
| Nov 5, 11:26 AM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 22 min |
| Nov 5, 5:54 PM CST | Special Marine Warning | LCH | 21 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.